Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 649, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 7, 2005, 5:25 PM CST for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2005, 5:25 PM CST (23:25 UTC)
- Expired
- Jan 7, 2005, 6:00 PM CST
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Hinds County, MS, Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 19 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 422 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 072325 SVRJAN MSC049-089-121-080000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 525 PM CST FRI JAN 7 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HINDS COUNTY IN CENTRAL MISSISSIPPI MADISON COUNTY IN CENTRAL MISSISSIPPI THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 600 PM CST * AT 525 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF NORTHEAST JACKSON...OR ABOUT NEAR DOWNTOWN JACKSON...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIDGELAND BY 530 PM CST LOWER ROSS BARNETT RESERVOIR AND MADISON BY 535 PM CST TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. LAT...LON 3238 9028 3230 9022 3245 8976 3265 8990 $$ MME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 2:35 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 7, 2:35 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 235 PM CST FRI JAN 7 2005 .SYNOPSIS... EXPECT THE SURFACE LOW TO TRACK NEAR KCBM DURING THE EVENING TAKING THE REMAINING RAINFALL EAST OF THE CWFA SOMETIME AFTER MIDNIGHT TONIGHT. THEN A HIGH PRESSURE RIDGE BUILDS FROM THE OH VALLEY TO THE TX COAST SATURDAY EASING SEWD TO THE CAROLINA COAST BY MONDAY UNDER NEARLY ZONAL FLOW ALOFT ACROSS THE SRN HALF OF THE CONUS. NEXT WEEK...A POLAR VORTEX ROTATES FROM CENTRAL CANADA TOWARD HUDSON BAY CARVING OUT A DEEP UPPER TROUGH AXIS OVER CENTRAL NA BY WEDNESDAY. THIS TROUGH MOVES THROUGH ERN CONUS BY FRIDAY BRINGING A CHANGE BACK TO WINTER COLD FOR THE REGION. && .SHORT TERM... THE GFS MODELS SEEMS TO BE DOING A PRETTY GOOD JOB IN INITIALIZING THE RAINS AND SURFACE LOW THIS AFTERNOON. RAINS SHOULD CONTINUE THIS EVENING WITH SOME DECENT DOWNPOURS AS PWATS WILL BE CLOSE TO 1.6 INCHES. WITH LIMITED INSTABILITY RAIN WILL BE DOMINATING WITH A FEW ISOLATED THUNDERSTORMS FOR THIS EVENING. 7-5H LAPSE RATES 5.5-6C WITH SHOWALTERS 0 TO NEAR -1 THIS EVENING AS BEST UVV CROSSES NORTH HALF OF FORECAST AREA. INCREASING UPPER DIVERGENCE SHOULD PERSIST FROM 00Z-09Z BEFORE SYSTEM PULLS EAST WHILE LOW LEVEL CONVERGENCE FIELDS NEVER DO GET VERY IMPRESSIVE. ALL IN ALL...LOOK FOR WIDESPREAD 1/2 INCH RAINS AND LOCALLY 1 INCH BEFORE ENDING PRIOR TO SUNRISE. DRYING OUT PROCESS AND CLEARING SATURDAY MORNING WILL SET UP A MOSTLY CLEAR SATURDAY NIGHT WITH LIGHT N WINDS. LOOK FOR A RETURN TO SLY FLOW ON SUNDAY WITH MORE HIGH LEVEL MOISTURE STREAMING BACK INTO THE REGION AS WARMING TREND A GOOD BET GOING INTO THE MEDIUM RANGE. MADE SMALL CHANGES TO POPS AND TEMPS. .LONG TERM... MILDER AIRMASS CONTINUES INTO MONDAY AND HOLDS THROUGH THE MIDDLE OF NEXT WEEK WITH HIGHS FREQUENTLY TOPPING 70F ONCE AGAIN MONDAY THROUGH WEDNESDAY. WEDNESDAY LOOKS TO BE THE WARMEST DAY WITH HIGHS TOPPING OUT IN THE MIDDLE 70S AS SOUTHERLY FLOW BRINGS IN THE WARM GULF AIR. SOME WARM ADVECTION SHOWERS...WHICH DEVELOP FROM IMPULSES IN SOUTHWEST FLOW ALOFT...WILL MOVE IN FOR MONDAY NIGHT INTO TUESDAY NIGHT BEFORE THUNDERSTORMS DEVELOP AHEAD OF THE APPROACHING UPPER TROUGH ON WEDNESDAY. A STRONG UPPER TROUGH SWINGS AROUND THE POLAR VORTEX OVER NORTHERN CANADA AND PUSHES INTO THE REGION BY MIDWEEK. WIND FIELDS INTENSIFY WITH A POTENTIAL OF LINE OF STRONG/SEVERE THUNDERSTORMS WEDNESDAY NIGHT INTO EARLY THURSDAY AS A STRONG COLD FRONT CROSSES THE REGION THURSDAY. THE GFS PUTS THE REGION IN A RIGHT REAR QUAD OF THE UPPER JET OF AROUND 130 KNOTS WITH A LOW LEVEL JET OF AROUND 60 KNOTS. THE RAINS WILL MOVE OUT THURSDAY EVENING AS A 1035 SURFACE HIGH SETTLES INTO THE SOUTHERN PLAINS. WILL NEED TO CONTINUE MONITORING MODEL TRENDS FOR THIS SYSTEM AS THE POLAR VORTEX MOVING S IN CANADA JERKS A PIECE OF SIBERIAN AIR INTO NORTH AMERICA. THIS AIRMASS DIVES TOWARD THE NORTHERN CONUS NEXT FRIDAY SETTING US UP FOR ANOTHER COLD HOLIDAY WEEKEND. MADE MINOR CHANGES TO TEMPS AND POPS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 48 59 46 70 / 100 20 10 0 MERIDIAN 49 63 44 69 / 100 30 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17
Hazardous weather outlook, Jan 7, 2:00 PM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 200 PM CST FRI JAN 07 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 082000- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 200 PM CST FRI JAN 07 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... ...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT TO FRIDAY... STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI WEDNESDAY NIGHT AND THURSDAY. A HEALTHY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. WIND FIELDS THROUGH THE ATMOSPHERE ARE FORECAST TO INTENSIFY...INCREASING THE POTENTIAL FOR SUPERCELL STORMS AHEAD OF AND ALONG THE FRONTAL BOUNDARY. SEVERAL DAYS OF SOUTHERLY FLOW AHEAD OF THE FRONT WILL FORCE MOIST GULF AIR INTO THE REGION. THE AIR MASS OVER THE AREA WILL HAVE THE POTENTIAL FOR SUFFICIENT WIND SHEAR AND INSTABILITY FOR STRONG THUNDERSTORM DEVELOPMENT. STAY TUNED FOR UPDATED INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION COULD BE NEEDED BY THE MIDDLE OF NEXT WEEK IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS. OTHERWISE...ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 5:42 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.